MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-IN-0060
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2021, utilizing the dakota acdf standalone cervical system.During the procedure the first screw went in fine and then upon implanting the second screw the tip of the self-retaining driver (37-in-0060) broke.This occurred as he was driving the last one or two threads.It was noted that the screw was at a high angle and placed freehand (no inserter), so it is possible that it could have been beyond the 45 deg.That the implant allows.There may have been some screw and interbody interference, causing the difficulty in inserting the screw, as well as extremely hard bone.There was no awl or drill used prior to screw insertion.The broken tip was suctioned away, and due to the doctor's opinion that the screw was too long, the screw was removed and replaced with a rescue screw with no further issue.No patient injury was reported.
 
Additional Manufacturer Narrative
H3 device evaluation - engineering performed a visual inspection of the complaint product.The distal tip of the t8 self-retaining driver, 37-in-0060, is completely fractured in a plane that is perpendicular to the shaft axis.The cause for the fracture may be due to combined torsional and bending moment loading conditions experienced during this procedure or due to this and prior high loading conditions that may have results in cracks and manifested itself in this failure.It is noted that this failure occurred as the surgeon was driving the last one or two threads.It was noted that the screw was at a high angle and placed freehand (no inserter), so it is possible that it could have been beyond the 45 deg.That the implant allows.There may have been some screw and interbody interference, causing the difficulty in inserting the screw, as well as extremely hard bone.There was no awl or drill used prior to screw insertion.System awls, drills, and taps are available and recommended per the surgical technique guide to facilitate screw seating, the device history record confirms that the 51 piece lot had been inspected and conform to drawing specifications.Root cause is excessive torque on the driver tip causing the breakage during use.Complaint history review did not identify a trend for reports of this nature for the reported part number.No corrective actions are recommended at this time.
 
Event or Problem Description

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key12327820
Report Number3005739886-2021-00047
Device Sequence Number4633405
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37-IN-0060
Device Catalogue Number37-IN-0060
Device Lot Number98272MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1